Alert archive / Oklahoma / Wind Advisories in 2018
Wind Advisory 14, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Apr 17, 2018, 3:51 AM CDT for 16 counties in Oklahoma; 5 counties in Texas. It took effect at Apr 17, 2018, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2018, 3:51 AM CDT (08:51 UTC)
- In effect from
- Apr 17, 2018, 1:00 PM CDT
- Expired
- Apr 17, 2018, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
All 21 counties
Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 103 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2464 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 698 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129 WWUS74 KOUN 170851 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 351 AM CDT Tue Apr 17 2018 OKZ004>006-009>011-014>016-021-022-033>037-TXZ083>085-087-088- 180100- /O.NEW.KOUN.WI.Y.0014.180417T1800Z-180418T0100Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Custer-Beckham-Washita-Harmon-Greer-Kiowa-Jackson-Tillman- Hardeman-Foard-Wilbarger-Knox-Baylor- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Quanah, Crowell, Vernon, Munday, Knox City, and Seymour 351 AM CDT Tue Apr 17 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... The National Weather Service in Norman has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...early afternoon through early evening. * IMPACTS...Winds could cause travel problems for high profile vehicles, and blow around loose outdoor furniture. Areas of blowing dusts is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 17, 3:42 AM CDT, 9 minutes earlier.
Area forecast discussion, Apr 17, 3:42 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Norman OK
342 AM CDT Tue Apr 17 2018
.DISCUSSION...
A trough will move across the central and northern Rockies today
into tonight. As this occurs, deep surface low pressure will move
from eastern Colorado into western Kansas. An associated dryline
will push into western Oklahoma later this morning and afternoon.
Somewhat stronger mid level winds across northern Oklahoma may
result in a slightly bowed dryline structure. If this occurs,
Grant, Garfield and Kingfisher counties may see lower RH values
than what is currently expected. This may also limit how far very
dry air moves across eastern parts of western north Texas and
part of southwest Oklahoma. For now, will keep current
configuration of Red Flag Warning. Regardless, with ongoing fires,
(ignition source) very dangerous and fast moving wildfires may
develop/spread today, especially across western Oklahoma and part
of western north Texas.
Where deep mixing is more likely, wind gusts to 45 and 50 mph may
occur this afternoon. Will issue a Wind Advisory for this area.
A cold front will sweep across the area this evening through early
Wednesday morning. Rather strong wind gusts may develop behind the
front, but should remain under 35-40 mph.
Surface winds will be rather gusty early in the day Wednesday,
especially across northern Oklahoma. During the afternoon, the
wind should relax some. The air will be rather dry behind the
front and gusty winds may produce near-critical fire weather
conditions. At this time, will not issue any fire weather
headlines for Wednesday
Shortwave ridging will occur ahead of another trough Thursday,
so another dry day before rain and storm chances become likely.
The main change for the late week/weekend system, is a slower
onset of rain. Most of the precipitation may occur rather late
Friday through Saturday/Saturday night. Instability will be weak,
so strong to severe storms appear unlikely.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 85 50 72 43 / 0 0 0 0
Hobart OK 93 49 74 41 / 0 0 0 0
Wichita Falls TX 91 50 76 44 / 0 0 0 0
Gage OK 91 45 71 39 / 0 0 0 0
Ponca City OK 87 47 71 38 / 0 0 0 0
Durant OK 83 57 73 45 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 11 AM this morning to midnight CDT tonight
for OKZ004>006-009>011-014>017-021>023-033>038-044.
Wind Advisory from 1 PM this afternoon to 8 PM CDT this evening
for OKZ004>006-009>011-014>016-021-022-033>037.
TX...Red Flag Warning from 11 AM this morning to midnight CDT tonight
for TXZ083>089.
Wind Advisory from 1 PM this afternoon to 8 PM CDT this evening
for TXZ083>085-087-088.
&&Hazardous weather outlook, Apr 17, 3:50 AM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Norman OK 350 AM CDT Tue Apr 17 2018 OKZ004>048-050>052-TXZ083>090-180900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 350 AM CDT Tue Apr 17 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Fire Weather... Very dry, warm and windy conditions will result in extreme to historic fire weather conditions across western Oklahoma and western north Texas today. .Strong winds... Strong, gusty southwest winds will develop today. Wind gusts of 35 to 50 mph will be possible, especially across the western half of Oklahoma and western north Texas. This evening, a cold front will move southeast across the area with strong northwest winds behind the front. Wind gusts of 30 to 40 mph will be possible tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Fire Weather... Elevated to near critical fire weather conditions will be possible across parts of Oklahoma and western north Texas Wednesday as very dry and breezy conditions persist. .Thunderstorms... Thunderstorm chances return to the area Thursday and continue through Saturday. No severe storms are expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
Wind Advisories in Oklahoma, 2018Wind Advisories in Texas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.